Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Has advanced lung cancer. Had pleural effusion and permanent chest drain. Now has swollen abdomen and feet. Cause?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1209 Questions
My uncle has "advanced lung cancer" at least 3B. He had a pleural effusion and has a permanent chest drain.
Now he has a swollen abdomen and feet.
What could cause this?
Posted Thu, 5 Sep 2013 in Lung Cancer
Answered by Dr. Indranil Ghosh 47 minutes later
thanks for your query.
I am sorry to know about your uncle. In his case, swollen abdomen and feet may be because of various reasons. I will list some of the most probable.
1. Low protein in blood, probably due to poor nutrition
2. The disease spreading to the abdomen which causes blockade of blood vessels.
3. Involvement of the heart or fluid around the heart due to spreading cancer.
4. Liver involvement by cancer.

The exact cause may be ascertained by a physical examination and a few simple tests like blood chemistries, abdominal ultrasound, echocardiography, etc.

Hope I have answered your query. I will be available to answer further followup queries, if any.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor